advertisement
Question
Posted by: Fiona | 2007/05/03

Worried about antidepressants

I'm taking 1 x Lilly each day for depression as well as 75mg Treppeline for IBS and Chronic tension headaches. My doc says this is ok but I'm worried about the affects of this combination since what I read in this forum says it can cause wieht gain.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Fiona
You don't mention which Lilly antidepressant you are on, but I presume it is Lilly-Fluoxetine? I looked up the latter and Trepiline in my copy of MIMS which lists all medications currently used in SA, and weight gain is not mentioned in relation to the Fluoxetine. For Trepiline both weight gain and weight loss are listed, so this is one of those drugs that can cause either condition depending on how the individual patient reacts. You will have to monitor your weight to see if Trepiline has a weight gain or a weight loss effect on you and if you should develop either conditions, then discuss this with the prescribing physician.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement